Back to Ask the Diabetes Team Ask the Diabetes Team

From Benicia, California, USA:

A week ago, I got a cortisone injection in my shoulder and was told my blood sugar would increase, but the doctor was unable to tell me for how long, and I am still having high blood sugars even if I don't eat. I am on an insulin pump and am wondering how long this will last. My insulin requirements are about double what they are normally, my pump is working fine, and I don't want to change the basal rates if I will go back to normal soon. Can you help?


Steroid injections into joints result in an antagonism of insulin's effects. The duration is usually for five to seven days, which means you should be at the end of the duration of the injection's effects. Remember that this will happen each time you get an injection. Learn how to successfully adjust your insulin therapy so that you can use a similar strategy at a later date.


Original posting 12 Aug 2002
Posted to Other Medications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:36
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.